Archive for Rational Mechanics and Analysis

, Volume 84, Issue 4, pp 307–352 | Cite as

Large-time regularity of viscous surface waves

  • J. T. Beale


Neural Network Complex System Nonlinear Dynamics Surface Wave Electromagnetism 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    J. T. Beale, The initial value problem for the Navier-Stokes equations with a free surface. Comm. Pure Appl. Math. 34 (1980), pp. 359–392.Google Scholar
  2. 2.
    J. P. Bourguignon & H. Brézis, Remarks on the Euler equation. J. Functional Anal. 15 (1974), pp. 341–363.Google Scholar
  3. 3.
    H. Fujita, On some nonexistence and nonuniqueness theorems for nonlinear parabolic equations. Proc. Symp. Pure Math., Vol. 18, Part 1 (1970), Amer. Math. Soc., pp. 105–113.Google Scholar
  4. 4.
    H. Fujita & T. Kato, On the Navier-Stokes initial value problem I. Arch. Rational Mech. Anal. 16 (1964), pp. 269–315.Google Scholar
  5. 5.
    K. Hayakawa, On nonexistence of global solutions of some semi-linear parabolic equations. Proc. Japan Acad. 49 (1973), 503–505.Google Scholar
  6. 6.
    J. G. Heywood, On uniqueness questions in the theory of viscous flow. Acta Math. 136 (1976), pp. 61–102.Google Scholar
  7. 7.
    T. Kakutani & K. Matsuuchi, Effect of viscosity on long gravity waves. J. Phys. Soc. Japan 39 (1975), pp. 237–246.Google Scholar
  8. 8.
    T. Kano & T. Nishida, Sur les ondes de surface de l'eau avec une justification mathématique des équations ondes en eau peu profonde. J. Math. Kyoto Univ. 19 (1979), pp. 335–370.Google Scholar
  9. 9.
    O. A. Ladyzhenskaya, The Mathematical Theory of Viscous Incompressible Flow, second ed., Gordon & Breach, New York, 1969.Google Scholar
  10. 10.
    J. L. Lions & E. Magenes, Nonhomogeneous Boundary Value Problems and Applications. Springer-Verlag, Berlin, Heidelberg, New York 1972.Google Scholar
  11. 11.
    V. I. Nalimov, The Cauchy-Poisson problem (in Russian). Continuum Dynamics, Inst. of Hydrodynamics, Siberian Branch, U.S.S.R. Acad. Sci. 18 (1974), pp. 104–210.Google Scholar
  12. 12.
    A. Matsumura & T. Nishida, The initial value problem for the equations of motion of viscous and heat-conductive gases. J. Math. Kyoto Univ. 20 (1980), pp. 67–104.Google Scholar
  13. 13.
    A. Matsumura & T. Nishida, The initial value problem for the equations of motion of compressible viscous and heat-conductive fluids. Proc. Japan Acad. 55, Ser. A (1979), pp. 337–342.Google Scholar
  14. 14.
    V. A. Solonnikov & V. E. Skadilov, On a boundary value problem for a stationary system of Navier-Stokes equations. Proc. Steklov Inst. Math. 125 (1973), pp. 186–199.Google Scholar
  15. 15.
    V. A. Solonnikov, The solvability of the second initial value problem for the linear, time-dependent system of Navier-Stokes equations. J. Soviet Math. 10 (1978), pp. 141–155.Google Scholar
  16. 16.
    V. A. Solonnikov, Solvability of a problem on the motion of a viscous incompressible fluid bounded by a free surface. Math. U.S.S.R. Izvestijya 11 (1977), pp. 1323–1358.Google Scholar
  17. 17.
    R. Témam, On the Euler equations of incompressible perfect fluids. J. Functional Anal. 20 (1975), pp. 32–43.Google Scholar
  18. 18.
    R. Témam, Behaviour at time t=0 of the solutions of semi-linear evolution equations. J. Differential Eqns. 43 (1982), pp. 73–92.Google Scholar
  19. 19.
    J. V. Wehausen & E. V. Laitone, Surface Waves. Handbuch der Physik IX, pp. 446–778, Springer-Verlag, Berlin, Göttingen, Heidelberg 1960.Google Scholar
  20. 20.
    F. B. Weissler, Existence and nonexistence of global solutions for a semilinear heat equation. Israel J. Math. 38 (1981), pp. 29–40.Google Scholar
  21. 21.
    H. Yosihara, Gravity waves on the free surface of an incompressible perfect fluid of the finite depth. Preprint.Google Scholar

Copyright information

© Springer-Verlag 1984

Authors and Affiliations

  • J. T. Beale
    • 1
  1. 1.Mathematics DepartmentTulane UniversityNew Orleans

Personalised recommendations